Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 324, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 13, 2007, 10:20 AM CDT for Dickey County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 10:20 AM CDT (15:20 UTC)
- Expired
- Aug 13, 2007, 10:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -607 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 131520 SVRBIS NDC021-131545- /O.NEW.KBIS.SV.W.0324.070813T1520Z-070813T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1020 AM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1045 AM CDT * AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FULLERTON...OR ABOUT 44 MILES NORTH OF ABERDEEN...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUELPH AROUND 1030 AM CDT... LUDDEN AROUND 1040 AM CDT... OAKES AROUND 1045 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4622 9857 4596 9856 4595 9803 4622 9803 $$ VJ
1 follow-up statement
000 WWUS53 KBIS 131545 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1044 AM CDT MON AUG 13 2007 NDC021-131554- /O.EXP.KBIS.SV.W.0324.000000T0000Z-070813T1545Z/ DICKEY ND- 1044 AM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY COUNTY EXPIRES AT 1045 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR EASTERN NORTH DAKOTA. LAT...LON 4622 9857 4596 9856 4595 9803 4622 9803 $$ VJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:50 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 13, 3:50 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST PROBLEM TODAY INVOLVES WHETHER FORCING MECHANISMS OVERCOME A DEVELOPING THERMAL CAP. CURRENTLY A SURFACE LOW OVER EASTERN MONTANA WITH UPPER LEVEL IMPULSES MOVING EASTWARD ACROSS NORTHEASTERN MONTANA/SOUTHERN SASKATCHEWAN. THUNDERSTORMS HAVE DEVELOPED RECENTLY NORTH OF GLASGOW...AND TRAJECTORY LOOKS LIKE IT WILL SKIRT THE NORTHWESTERN COUNTIES OF NORTH DAKOTA THIS MORNING. BOTH THE NAM AND GFS HAVE VORTICITY IMPULSES MOVING EASTWARD...AND WILL LIKELY ADD SMALL POPS IN THE NORTH. MEANWHILE AT H850 THERE IS A DEVELOPING LOW LEVEL JET OVER CENTRAL DAKOTAS WITH H850 LIFT IN THE OMEGA FIELD...BUT MID LEVEL THERMAL CAP IS BUILDING FROM THE WEST. I THINK STORMS HAVE THE BEST CHANCE OF KEEPING TOGETHER IN THE NORTH WHERE THE CAP IS WEAKEST...BUT SATELLITE PICS SHOWING INCREASING MID CLOUDS OVER CENTRAL NORTH DAKOTA. WILL KEEP THUNDERSTORM CHANCES OVER ALL BUT THE FAR SOUTHWEST THIS MORNING. HOWEVER...SURFACE LOW MOVES ACROSS THE STATE...AND BY NOON THE LOW IS NEAR JAMESTOWN/DEVILS LAKE. WILL KEEP CHANCES NORTHEAST COUNTIES - AGAIN WHERE CAP IS WEAKEST. COOL DRY AIR MOVES IN BEHIND THE SURFACE LOW. A WEAK UPPER LEVEL IMPULSE...RATHER CONSISTENT IN THE MODEL RUNS...CLIPS SOUTHWESTERN NORTH DAKOTA TONIGHT. THUS WILL KEEP A SLIGHT CHANCE THERE TONIGHT. ANOTHER REINFORCING SHOT OF COOL CANADIAN AIR MOVES INTO THE STATE ON WEDNESDAY...AND WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...THURSDAY THROUGH MONDAY... LITTLE CHANGE TO EXTENDED GRIDS EXCEPT TO DROP TEMPERATURES SOME BEGINNING ON THURSDAY. BOTH GFS AND EURO MODELS KEEP RIDGE OVER NORTHERN ROCKIES AND PLAINS WITH HUDSON BAY LOW DROPPING SEVERE DEGREES OF LATITUDE TO THE SOUTH WHICH WILL BRING SLIGHTLY LOWER THICKNESS OVER NORTHERN PLAINS AS WELL AS SLIGHTLY COOLER NORTHWEST FLOW. && .AVIATION... ELEVATED CONVECTION DEVELOPING AHEAD OF LOW PRESSURE ALONG MONTANA DAKOTA BORDER CAUSED BY WARM ADVECTION 80H-70H LEVEL AND LOW LEVEL NOCTURAL JET. THIS WILL INCREASE FOR THE NEXT SEVERAL HOURS. SOME TAFS WILL NEED ADDITION OF VCTS WHERE PRESENTLY FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && JV/HW
Hazardous weather outlook, Aug 13, 5:21 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON AUG 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON AUG 13 2007 /421 AM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FOR NORTHERN AND SOUTH CENTRAL COUNTIES. ALSO A SLIGHT CHANCE THIS AFTERNOON FOR NORTH CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Aug 13, 9:27 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
927 AM CDT MON AUG 13 2007
CORRECTED 3.00 INCH HAIL TO 2.00 INCH DIAMETER HAIL
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 6 E BANTRY 48.50N 100.48W
08/13/2007 E2.00 INCH MCHENRY ND TRAINED SPOTTER
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
NHEINERTLocal storm report, Aug 13, 9:28 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
928 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 6 E BANTRY 48.50N 100.48W
08/13/2007 E2.00 INCH MCHENRY ND TRAINED SPOTTER
LARGE HAIL LASTED 5 MINUTES.
&&
NHEINERTLocal storm report, Aug 13, 9:28 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
928 AM CDT MON AUG 13 2007
CORRECTED HAIL SIZE FROM 2.00 INCH TO 1.00 INCH DIAMETER
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 6 E BANTRY 48.50N 100.48W
08/13/2007 E1.00 INCH MCHENRY ND TRAINED SPOTTER
LARGE HAIL LASTED 5 MINUTES.
&&
NHEINERTLocal storm report, Aug 13, 9:45 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
945 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HAIL 2 N TOWNER 48.38N 100.41W
08/13/2007 E1.00 INCH MCHENRY ND TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN.
&&
CH/NHLocal storm report, Aug 13, 10:03 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 10 E ASHLEY 46.03N 99.16W
08/13/2007 E0.75 INCH MCINTOSH ND CO-OP OBSERVER
MANY PEA SIZE HAILSTONES
&&
VJENSENLocal storm report, Aug 13, 10:07 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 9 NW BALTA 48.26N 100.18W
08/13/2007 E0.88 INCH PIERCE ND TRAINED SPOTTER
LARGE HAIL LASTED 5 MINUTES.
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:38 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 67 min |
| Aug 13, 8:02 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Aug 13, 8:13 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 40 min |
| Aug 13, 8:45 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
| Aug 13, 8:58 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 62 min |
| Aug 13, 9:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Aug 13, 9:58 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 32 min |
| Aug 13, 10:38 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Aug 13, 11:28 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.